Affordable Access

deepdyve-link
Publisher Website

Acute encephalopathy secondary to dabrafenib and trametinib in BRAF-positive metastatic adenocarcinoma of the lung.

Authors
  • Randhawa, Jaskirat1, 2
  • Onyshchenko, Mykola3
  • 1 1 Master of Health Administration (MHA), University of Cincinnati, Cincinnati, USA.
  • 2 2 Hematology and Oncology, King's Daughters Medical Center, Ashland, USA.
  • 3 3 Hematology and Oncology, University of California, Los Angeles, USA.
Type
Published Article
Journal
Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners
Publication Date
Sep 01, 2019
Volume
25
Issue
6
Pages
1497–1499
Identifiers
DOI: 10.1177/1078155218790331
PMID: 30060710
Source
Medline
Keywords
Language
English
License
Unknown

Abstract

Acute encephalopathy secondary to targeted therapy with BRAF inhibitors is uncommon. There are few case reports in patients with metastatic melanoma who received treatment with dabrafenib and trametinib, and developed acute confusion. The encephalopathy appears to resolve after the discontinuation of offending drug, with patient returning to their baseline mentation and functional ability. The mechanism of the encephalopathy has been unclear. Unlike posterior reversible encephalopathy syndrome, which has been reported with vemurafenib and cobimetinib combination in melanoma patients, there are generally no acute imaging abnormalities observed (e.g. on computed tomography and magnetic resonance imaging brain scans). We report a case of acute encephalopathy in a patient with BRAF mutated metastatic lung cancer due to dabrafenib and trametinib treatment. With the increasing use of targeted therapies in lung cancer treatments, it is important for clinicians to be aware of potentially toxic effects of novel treatments.

Report this publication

Statistics

Seen <100 times